Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 89, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 5, 2005, 12:30 PM PDT for San Bernardino County, California. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2005, 12:30 PM PDT (19:30 UTC)
- Expired
- Aug 5, 2005, 4:30 PM PDT
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 85 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 1:26 PM PDT | FLASH FLOOD | Lake Arrowhead, CA | 30026 N. SHORE DR - WESTBOUND LANES FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 7.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3539 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 051930
FFWSGX
CAC071-052330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1230 PM PDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITIES OF...BIG BEAR LAKE...FOREST FALLS...
AND LUCERNE VALLEY.
* UNTIL 430 PM PDT
* AT 1230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR BIG BEAR LAKE. ADDITIONAL
THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWESTERN SAN BERNARDINO COUNTY
THIS AFTERNOON...WITH LOCALLY HEAVY DOWNPOURS AND FLASH FLOODING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARTON FLATS...SAN GORGONIO MOUNTAIN...RUNNING SPRINGS...
CRESTLINE...APPLE VALLEY AND ADELANTO.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3403 11666 3422 11643 3475 11641 3482 11766
3425 11739 3415 11707 3404 11701
$$
LAVIS4 follow-up statements
000
WGUS76 KSGX 052030
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PDT FRI AUG 5 2005
CAC071-052330-
SAN BERNARDINO CA-
130 PM PDT FRI AUG 5 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 430 PM PDT FOR SOUTHWESTERN
SAN BERNARDINO COUNTY...
AT 130 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS ACROSS SOUTHWESTERN SAN BERNARDINO COUNTY.
SOME STORMS WERE PRODUCING LOCALLY HEAVY DOWNPOURS AND FLASH
FLOODING. THE HEAVIEST RAIN WAS OCCURRING JUST NORTH OF BIG BEAR
LAKE...NEAR HOLCOMB VALLEY...NEAR STODDARD VALLEY AND HELENDALE.
ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWESTERN SAN
BERNARDINO COUNTY THIS AFTERNOON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HELENDALE...
LUCERNE AND APPLE VALLEY...VICTORVILLE...HESPERIA...GEORGE AIR FORCE
BASE...AND ADELANTO.
EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND WASHES...NORMALLY DRY CREEK BEDS...AND OTHER LOW LYING AREAS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3403 11666 3422 11643 3475 11641 3482 11766
3425 11739 3415 11707 3404 11701
$$
LAVIS000
WGUS76 KSGX 052121
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
220 PM PDT FRI AUG 5 2005
CAC071-052330-
SAN BERNARDINO CA-
220 PM PDT FRI AUG 5 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 430 PM PDT FOR SOUTHWESTERN
SAN BERNARDINO COUNTY...
AT 215 PM PDT...THUNDERSTORMS CONTINUED MOVING ACROSS SOUTHWESTERN
SAN BERNARDINO COUNTY. SOME STORMS WERE PRODUCING LOCALLY HEAVY
DOWNPOURS AND FLASH FLOODING. THE HEAVIEST RAIN WAS OCCURRING NEAR
HELENDALE AND STODDARD VALLEY. ANOTHER THUNDERSTORM BROUGHT A PERIOD
OF HEAVY RAIN NEAR FOREST FALLS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HELENDALE...
THE ORD MOUNTAINS AND NEWBERRY MOUNTAINS...LUCERNE AND APPLE
VALLEY...BIG BEAR LAKE AND FOREST FALLS.
EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND WASHES...NORMALLY DRY CREEK BEDS...AND OTHER LOW LYING AREAS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT.
LAT...LON 3403 11666 3422 11643 3475 11641 3482 11766
3425 11739 3415 11707 3404 11701
$$
LAVIS000
WGUS76 KSGX 052238
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
335 PM PDT FRI AUG 5 2005
CAC071-052330-
SAN BERNARDINO CA-
335 PM PDT FRI AUG 5 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 430 PM PDT FOR SOUTHWESTERN
SAN BERNARDINO COUNTY...
AT 330 PM PDT...AN ISOLATED THUNDERSTORM WITH HEAVY RAIN WAS NEAR
LUCERNE VALLEY...MOVING NORTH AT 5 MPH. SHOWERS AND THUNDERSTORMS
HAD TEMPORARILY DECREASED OVER SOUTHWESTERN SAN BERNARDINO COUNTY...
HOWEVER ADDITIONAL THUNDERSTORMS MAY REDEVELOP AND AFFECT THE AREA.
RECENT THUNDERSTORMS HAVE PRODUCED HEAVY RAINS TO THE NORTH OF
VICTORVILLE...NEAR HELENDALE AND STODDARD VALLEY. EXCESSIVE RUNOFF
FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND
WASHES...NORMALLY DRY CREEK BEDS...AND OTHER LOW LYING AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3403 11666 3422 11643 3475 11641 3482 11766
3425 11739 3415 11707 3404 11701
$$
LAVIS000
WGUS76 KSGX 052335
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
430 PM PDT FRI AUG 5 2005
CAC071-052345-
SAN BERNARDINO CA-
430 PM PDT FRI AUG 5 2005
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN SAN BERNARDINO COUNTY
EXPIRED AT 430 PM PDT...
AS OF 430 PM...SHOWERS AND THUNDERSTORMS HAD DECREASED OVER
SOUTHWESTERN SAN BERNARDINO COUNTY. HEAVY RAINS OCCURRED THIS
AFTERNOON TO THE NORTH OF VICTORVILLE...NEAR HELENDALE AND STODDARD
VALLEY...WHERE STANDING WATER MAY REMAIN IN LOW LYING AREAS FOR
SEVERAL HOURS. RESIDENTS SHOULD USE CAUTION WHEN TRAVELING IN THE
AREA.
LAT...LON 3403 11666 3422 11643 3475 11641 3482 11766
3425 11739 3415 11707 3404 11701
$$
LAVISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 9:30 AM PDT, 3 hours earlier.
Area forecast discussion, Aug 5, 9:30 AM PDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT FRI AUG 5 2005 .SYNOPSIS...MOISTURE IN EASTERLY FLOW ALOFT WILL CONTINUE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE VALLEYS THROUGH THE WEEKEND. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE AFTERNOONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A FEW THUNDERSTORMS MOVED ACROSS THE UPPER DESERTS THIS MORNING. LOW CLOUDS AND FOG WERE INTO THE IMMEDIATE COASTAL AREAS AND STRATUS REMAINS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING WAS MOIST AND UNSTABLE WITH MID LEVEL MOISTURE IN WEAK ELY FLOW AND PW OF 1.56 INCHES. ONSHORE GRADIENTS WITH ABOUT 4 MB SAN-IPL. THE STRONG UPPER HI WILL REMAIN OVER THE SW THROUGH THE SHORT TERM WITH THE CENTER OF THE HI GRADUALLY SHIFTING FROM NV INTO UT. THIS WILL MAINTAIN A WEAK MOIST ELY FLOW THROUGH THE MID LEVELS FOR CONTINUED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...ESPECIALLY IN THE AFTERNOONS AND EVENINGS. THE STORMS WILL LIKELY CAUSE FLASH FLOODING AND A FEW COULD BE SEVERE. A FEW STORMS COULD DRIFT W OF THE MOUNTAINS. AN INVERTED TROUGH MOVING ACROSS NRN BAJA AND OUTFLOW FROM AZ COULD HELP STORMS CONTINUE THROUGH TONIGHT. THE MARINE LAYER WILL REMAIN SHALLOW AND CONFINED TO NEAR THE COAST. MINOR TEMP CHANGES THROUGH MON. LONGER RANGE PROGS INDICATE THE UPPER HI WILL BECOME CENTERED NEAR THE 4 CORNERS AREA DURING THE EARLY TO MIDDLE PART OF NEXT WEEK WHICH WILL CONTINUE THE MONSOONAL CONVECTION. THE HI MAY SHIFT E TOWARD THE END OF NEXT WEEK FOR A GRADUAL DECREASE IN CONVECTIVE ACTIVITY...ALTHOUGH STILL EXPECT A FEW AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. && .AVIATION...THE EASTERLY MONSOONAL FLOW HAS PREVENTED THE MARINE LAYER FROM MOVING INLAND OVERNIGHT SO...THIS MORNING LOW CIGS ARE RESTRICTED TO THE COASTAL AREAS AND ARE ALREADY BEGINNING TO BURN OFF. EXPECT CLEARING ALL THE WAY TO THE BEACHES AS THE MARINE LAYER DEPTH IS ABOUT 1200 FEET. DEEP CONVECTION WILL AGAIN DEVELOP OVER THE LOCAL MOUNTAINS BY LATE MORNING OR EARLY AFTERNOON. SEE TWB432. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 10 AM TO 8 PM TODAY FOR THE HIGHER MOUNTAINS AND FOR THE DESERTS. && PUBLIC...ATKIN AVIATION...PG
Hazardous weather outlook, Aug 5, 4:00 AM PDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT FRI AUG 5 2005 CAZ055-056-058-052300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 AM PDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 AM UNTIL 800 PM TODAY. SEE LAXFFASGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. FOR SUNDAY THROUGH THURSDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM TODAY. CAZ060-061-062-052300- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 AM UNTIL 800 PM TODAY. SEE LAXFFASGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR SUNDAY THROUGH THURSDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM TODAY. CAZ048-050-052300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 400 AM PDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEY AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY AND SUNDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MARTIN NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:09 PM PDT | Flash Flood Warning | SGX | San Diego | 66 min |
| Aug 5, 1:50 PM PDT | Flash Flood Warning | SGX | San Diego | 4 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.